MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER 13MM FLL SIL - VF

WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER 13MM FLL SIL - VF
Catalog Number 8070117
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 01sep2023, the customer, sharp clinical services llc, contacted west pharma.Services, il ltd.(west il), to report that during reconstitution of a medication (sotatercept 60mg open label patient kits) to be administered subcutaneously, a gray particle was observed within the solution that could not be dissolved.As per photo provided, the customer could not precisely provide the dimensions of the particle, stated "perhaps 1-2mm".The vial adapter, along with the medication and diluent, were inspected before preparation started and there were no issues observed.A replacement product was prepared and administered.
 
Additional Manufacturer Narrative
West pharma services il (west il) investigated a complaint received by sharp clinical services llc regarding a foreign particle observed within a vial of the reconstituted solution which could not be dissolved.The product was not returned to west il for evaluation.However, a photograph was provided to west il with a visible particle as reported inside of the vial.According to batch records review on lot number f547, it was manufactured according to relevant procedures, tested before release and shipped according to specifications.There were no related non-conformances found and no findings were observed.Additionally, no deviations in the production process were found.Retained samples from lot #f547 were visually inspected by the sub-contractor and no findings were observed.According to the customer, no samples are available for investigation.The described particle could not pass through the spike, since the dimensions of the particle reported as approximately 1-2mm, while the spike tip of the vial adapter has 3 windows and each window is 0.5mm.At this time, the root cause could not be determined.

Brand Name
VIAL ADAPTER 13MM FLL SIL - VF
Common Device Name
VIAL ADAPTER
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana 43664
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o west drive
exton, PA 19341
4848853298
MDR Report Key17843568
Report Number3000223297-2023-00016
Device Sequence Number11862502
Product Code LHI
UDI-Device Identifier07290108240078
UDI-Public07290108240078
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8070117
Device Lot NumberF547
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown